MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM CEMENTLESS STEM LAT TI.HA 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM CEMENTLESS STEM LAT TI.HA 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER UNCEMENTED
Model Number 75100474
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had periprosthetic hip fracture and a loose stem.A revision surgery was performed to resolve the event.
 
Additional Manufacturer Narrative
A revision surgery was reported due to periprosthetic fracture.The device revised was a polarstem cementless lat stem ti/ha size 1 which was used for treatment and was not sent back for investigation.Furthermore no clinical documentation have been received.Therefore a thorough product or medical investigation could not be performed.The batch records did not reveal any deviation which could have led to the reported failure.No other complaint was found for the reported batch.Bone fracture is a known risk for s+n and is mentioned in the corresponding ifu for hip implants (b)(6) - ed.(b)(6).At that time of investigation the root cause remains undetermined.Should medical/clinical records being received, the complaint will be re-opened.S+n will monitor this device for similar issues.

Brand Name
POLARSTEM CEMENTLESS STEM LAT TI.HA 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9489013
Report Number9613369-2019-00105
Device Sequence Number16889391
Product Code LZO
UDI-Device Identifier07611996118650
UDI-Public07611996118650
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/02/2026
Device Model Number75100474
Device Catalogue Number75100474
Device Lot NumberB1914212
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEAD: 76539166, LOT 19HT26346; HEAD: 76539166, LOT 19HT26346
Outcome Attributed to Adverse Event Required Intervention;